Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 43, NWS Topeka, KS

April 19, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Apr 19, 2002, 4:22 AM CDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2002, 4:22 AM CDT (09:22 UTC)
Expired
Apr 19, 2002, 5:30 AM CDT
In force
68 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:50 PM CDT, 13 hours 32 minutes earlier.

Area forecast discussion, Apr 18, 2:50 PM CDT, 13 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
250 PM CDT THU APR 18 2002

MAIN FORECAST CONCERN IS PRECIP CHANCES OVER THE NEXT COUPLE DAYS.

FOR TONIGHT THUNDERSTORM CHANCES LOOK GOOD WITH AN UNSTABLE
ATMOSPHERE AND LITTLE OR NO CAP. TOWERING CU STARTING TO DEVELOP
NEAR THE DRYLINE TO OUR SOUTHWEST. THINK THAT TONIGHT WILL BE
SOMEWHAT LIKE LAST NIGHT WITH THUNDERSTORMS INITIATING IN CENTRAL KS
AND MOVING INTO THE FORECAST AREA. THEN ADDITIONAL THUNDERSTORMS MAY
DEVELOP AS THE COLD FRONT BEGINS TO MOVE THROUGH THE AREA DURING THE
EARLY MORNING HOURS.

FOR FRIDAY THROUGH THE WEEKEND...THE COLD FRONT EVENTUALLY STALLS
ACROSS SOUTHERN OK AND SOUTHERN MO FRIDAY WITH MID LEVEL MOISTURE
FEEDING OVER IT. I LEFT A CHANCE FOR THUNDER IN EAST CENTRAL ZONES
FOR FRIDAY DUE TO THE SLOW MOVEMENT OF THE FRONT AND THEY WILL STILL
BE IN THE WARM MOISTURE SECTOR A LITTLE LONGER. AFTER FRIDAY THINK
THE FRONT WILL BE FAR ENOUGH SOUTH SO THAT ANY PRECIP THAT OCCURS
WILL BE WITHOUT THUNDER. THINK THAT THE BEST CHANCES FOR PRECIP WILL
BE DURING THE DAY SATURDAY AND INTO SATURDAY NIGHT AS UPPER TROUGH
BEGINS TO LIFT OUT OF THE ROCKIES AND INTO THE PLAINS. TEMPERATURES
FROM THE PREVIOUS FORECAST WERE IN THE BALLPARK AND ONLY MADE MINOR
ADJUSTMENT.

LEFT SUNDAY NIGHT THROUGH MONDAY DRY. A SHORTWAVE IS ADVERTISED TO
MOVE ACROSS THE AREA MONDAY BUT WITH SFC RIDGING ALONG THE GULF
COAST DO NOT THINK THERE SHOULD NOT BE A LOT OF MOISTURE RETURN.
AGREE WITH PMDEPD AND FOLLOWED THE MRF WITH THE REMAINDER OF THE
FORECAST. INSERTED A CHANCE FOR THUNDER TUESDAY AFTERNOON AND NIGHT.
LEE TROUGH WILL DEVELOP DURING THE DAY TUESDAY AND A SHORTWAVE
TROUGH IS PROGGED TO MOVE ACROSS THE NORTHERN PLAINS DRAGGING
ANOTHER COLD FRONT INTO THE AREA. THE MRF KEEPS THE BETTER DYNAMICS
NORTH OF THE FORECAST AREA SO ONLY WENT WITH SMALL CHANCE POPS FOR
NOW. WITH THE COLD FRONT SOUTH OF THE AREA WEDNESDAY AND SHORTWAVE
RIDGING OVERHEAD ON THURSDAY...LEFT THE FORECAST DRY.

.TOP...NONE

WOLTERS

In the hours before

Local storm report, Apr 19, 3:33 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
333 AM CDT FRI APR 19 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0333 AM    WAMEGO                    KS    58 MPH TSTM GUST
04/19/02   POTTAWATOMIE
Local storm report, Apr 19, 3:36 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
336 AM CDT FRI APR 19 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0304 AM    (MHK)MANHATTAN MUNI ARPT  KS    82 MPH TSTM GUST
04/19/02   RILEY                           MEASURED AT MANHATTAN
                                           AIRPORT
Local storm report, Apr 19, 3:38 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
338 AM CDT FRI APR 19 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 AM    MAYETTA                   KS    .75 INCH HAIL
04/19/02   JACKSON                         DIME SIZE HAIL REPORTED
                                           BY LAW ENFORCEMENT
Local storm report, Apr 19, 3:50 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT FRI APR 19 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0346 AM    WAMEGO                    KS    70 MPH TSTM GUST
04/19/02   POTTAWATOMIE                    POWER LINES OUT IN WAMEGO
Local storm report, Apr 19, 4:07 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
407 AM CDT FRI APR 19 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 AM    ALMA                      KS    65 MPH TSTM GUST
04/19/02   WABAUNSEE                       STRONG WINDS TORE DOWN
                                           BEAMS ON NEW HIGH
                                           SCHOOL
BUILDING
Special weather statement, Apr 19, 4:07 AM CDT, 15 minutes before
KSZ008-009-020>022-034>036-190935-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
407 AM CDT FRI APR 19 2002

SEVERE THUNDERSTORM WATCH NUMBER 121 IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...

REPUBLIC...CLOUD...CLAY...WASHINGTON...OTTAWA...DICKINSON
...RILEY...GEARY AND MARSHALL.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:08 PM CDTSevere Thunderstorm WarningTOPNemaha37 min
Apr 18, 7:42 PM CDTSevere Thunderstorm WarningTOPBrown48 min
Apr 18, 9:34 PM CDTSevere Thunderstorm WarningTOPLyon, Morris56 min
Apr 19, 12:46 AM CDTSevere Thunderstorm WarningTOPClay44 min
Apr 19, 1:00 AM CDTSevere Thunderstorm WarningTOPCloud, Ottawa45 min
Apr 19, 1:24 AM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley36 min
Apr 19, 1:33 AM CDTTornado WarningTOPOttawa42 min
Apr 19, 2:10 AM CDTTornado WarningTOPClay, Dickinson40 min
Apr 19, 2:39 AM CDTSevere Thunderstorm WarningTOPGeary, Riley56 min
Apr 19, 3:13 AM CDTSevere Thunderstorm WarningTOPPottawatomie, Wabaunsee62 min
Apr 19, 3:15 AM CDTSevere Thunderstorm WarningTOPPottawatomie, Wabaunsee60 min
Apr 19, 3:19 AM CDTSevere Thunderstorm WarningTOPJackson31 min
Apr 19, 3:48 AM CDTSevere Thunderstorm WarningTOPOsage, Wabaunsee117 min
Apr 19, 3:48 AM CDTSevere Thunderstorm WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more170 days

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.